Alert archive / California / Wind Advisories in 2009
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 8, 2009, 2:53 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2009, 2:53 AM PDT (09:53 UTC)
- Expired
- Apr 8, 2009, 10:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 080953 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 253 AM PDT WED APR 8 2009 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA TODAY AND INTO THE GREAT BASIN TONIGHT WILL BRING STRONGER ONSHORE FLOW AND WINDS ALOFT WITH STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD LATE THIS AFTERNOON THROUGH EARLY EVENING. CAZ055-082200- /O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS- 253 AM PDT WED APR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ060-082200- /O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/ APPLE AND LUCERNE VALLEYS- 253 AM PDT WED APR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-082200- /O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/ RIVERSIDE COUNTY MOUNTAINS- 253 AM PDT WED APR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ061-082200- /O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/ COACHELLA VALLEY- 253 AM PDT WED APR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF NORTHWEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE BANNING PASS AND EAST OF INTERSTATE 10 WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-082200- /O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/ SAN DIEGO COUNTY MOUNTAINS- 253 AM PDT WED APR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ062-082200- /O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/ SAN DIEGO COUNTY DESERTS- 253 AM PDT WED APR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MARTIN $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX
2 follow-up statements
000 WWUS76 KSGX 082030 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT WED APR 8 2009 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA TODAY AND INTO THE GREAT BASIN TONIGHT WILL BRING STRONG AND GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD LATE THIS AFTERNOON THROUGH EARLY EVENING. CAZ055-090500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS- 130 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ060-090500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ APPLE AND LUCERNE VALLEYS- 130 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-090500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ RIVERSIDE COUNTY MOUNTAINS- 130 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND ON EAST SLOPES WITH ISOLATED GUSTS TO 55 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ061-090500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ COACHELLA VALLEY- 130 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF NORTHWEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE BANNING PASS AND EAST OF INTERSTATE 10 WITH ISOLATED GUSTS TO 55 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-090500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ SAN DIEGO COUNTY MOUNTAINS- 130 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND ON EAST SLOPES WITH ISOLATED GUSTS TO 55 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ062-090500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ SAN DIEGO COUNTY DESERTS- 130 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND ON EAST SLOPES WITH ISOLATED GUSTS TO 55 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MM
000 WWUS76 KSGX 090446 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 946 PM PDT WED APR 8 2009 CAZ055-090600- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS- 946 PM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ CAZ060-090600- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ APPLE AND LUCERNE VALLEYS- 946 PM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ CAZ056-090600- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ RIVERSIDE COUNTY MOUNTAINS- 946 PM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ CAZ061-090600- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ COACHELLA VALLEY- 946 PM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ CAZ058-090600- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ SAN DIEGO COUNTY MOUNTAINS- 946 PM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ CAZ062-090600- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/ SAN DIEGO COUNTY DESERTS- 946 PM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:30 PM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 7, 9:30 PM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT TUE APR 7 2009 .SYNOPSIS... A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE INLAND TONIGHT THROUGH WEDNESDAY NIGHT BRINGING LIGHT SHOWERS...AND STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. A SECOND LOW PRESSURE SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW FRIDAY THROUGH EARLY SATURDAY. FAIR AND WARMER WEATHER IS EXPECTED SUNDAY AND MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THIS EVENING...SATELLITE IMAGERY SHOWS THE CLOUDS ASSOCIATED WITH THE FRONTAL BAND MOVING INTO ORANGE COUNTY...THE INLAND EMPIRE AND THE SAN DIEGO COUNTY COASTAL AREAS. RADAR INDICATES ISOLATED...LIGHT SHOWERS AS WELL. MOST OF THE SHOWER ACTIVITY IS EXPECTED TO STAY TO THE NORTH...AND SAN DIEGO COUNTY SHOULD ONLY SEE A FEW LIGHT SHOWERS. THROUGH WEDNESDAY MORNING...PRECIP AMOUNTS ARE EXPECTED TO BE LESS THAN 0.15 INCH AT THE COAST AND IN THE INLAND VALLEYS...WITH THE MTNS LIKELY TO GET NO MORE THAN FOUR TENTHS OF AN INCH OF LIQUID PRECIP. ABOVE 6000 FEET SNOW ACCUMULATIONS SHOULD BE ONE INCH OR LESS. THE WINDS HAVE INCREASED...AND THE MOUNTAINS AND DESERTS ARE EXPERIENCING NEAR ADVISORY STRENGTH WINDS WITH SOME ISOLATED GUSTS ABOVE 45 MPH. THEN FOR WEDNESDAY AFTERNOON THE MODELS SHOW A SECONDARY WAVE THAT ROTATES THROUGH THE SAME TROUGH...WHICH COULD PRODUCE MORE SHOWERS THEN. THE MOISTURE IS ALL BELOW 10000 FEET AND THERE IS NOT A LOT OF IT. WINDS MIGHT BE THE BIGGER STORY WITH THIS WEAK STORM...BUT RIGHT NOW ARE EXPECTED TO REMAIN JUST UNDER ADVISORY CRITERIA. THE STRONGEST WINDS WILL OCCUR IN THE MOUNTAINS AND DESERTS THIS EVENING AND AGAIN WEDNESDAY AFTERNOON...COINCIDING WITH THE RAIN. SNOW WILL NOT AMOUNT TO MUCH...BUT AN INCH OR TWO IS POSSIBLE ABOVE 6000 FEET FOR THE WHOLE STORM. ON THURSDAY WE GET A CHANCE TO PAUSE ENOUGH TO FOCUS ON THE STORM COMING FRIDAY. THIS ONE WILL PRODUCE MORE RAIN AND MOUNTAIN SNOW...NOT A LOT OF WIND...BUT MAYBE EVEN A FEW THUNDERSTORMS. CONFIDENCE IS HIGH THAT THIS SYSTEM WILL IMPACT SOUTHERN CALIFORNIA BETWEEN FRIDAY AND SATURDAY...BUT THE DETAILS WILL NEED TO BE WORKED OUT. SHOWERS WILL TAPER OFF SATURDAY AND HIGH PRESSURE BEGINS TO RETURN INDICATING FAIR WEATHER AND A WARMING TREND FOR SUN AND MON OF NEXT WEEK. MODELS INDICATE ANOTHER TROUGH MOVING INTO SOCAL TUESDAY INTO WEDNESDAY WHICH WOULD INCREASE THE MARINE LAYER AND COASTAL CLOUDINESS...AND BRING COOLER WEATHER TO ALL AREAS...BUT RIGHT NOW IT APPEARS NO RAIN. && .AVIATION...080400Z... ONLY ISOLATED SHOWERS ARE EXPECTED OVERNIGHT WITH LITTLE EFFECT ON VIS. OTHERWISE...AREAS OF SCT-BKN CONDITIONS...GRADUALLY BECOMING SCT WILL OCCUR OVERNIGHT. CIGS WILL BE MOSTLY 2000-3500 FT MSL WITH TOPS LOCALLY OVER 6000 FT. VIS WILL GENERALLY BE OVER 5 MILES. SCT-BKN CONDITIONS WILL DOMINATE WED WITH CIGS GENERALLY BETWEEN 3000-4000 FT MSL. SCATTERED SHOWERS WILL OCCUR AND COULD BRING CIGS LOCALLY TO 2000 FT AND VIS LOCALLY TO 3-5 MILES. SCT-BKN CONDITIONS WITH CIGS AROUND 3000 FT MSL ARE EXPECTED WED NIGHT. LOCAL WIND GUSTS OVER 40 KT WILL BE POSSIBLE OVER THE DESERTS AND DESERT SLOPES OF THE MTNS THIS EVENING AND AGAIN WED AFTERNOON/EVENING...INCLUDING IN THE COACHELLA VALLEY. KPSP AND KTRM WILL OCCASIONALLY HAVE VARIABLE WIND DIRECTIONS DUE TO ROTORS...THOUGH THE WINDS WILL MOSTLY BE FROM THE NW. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...PG AVIATION...MAXWELL
Hazardous weather outlook, Apr 7, 3:45 PM PDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PDT TUE APR 7 2009 CAZ042-043-048-050-055>058-060>062-081430- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 345 PM PDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STORM SYSTEM WILL ARRIVE THIS EVENING SPREADING LIGHT RAIN ACROSS THE REGION AND BRINGING STRONG...GUSTY WINDS TO PORTIONS OF THE MOUNTAINS AND DESERTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM WILL CONTINUE TO BRING SHOWERS THROUGH WEDNESDAY AFTERNOON AND GUSTY WINDS TO THE MOUNTAINS AND DESERTS. IT WILL ALSO BRING A COUPLE INCHES OF SNOW TO THE MOUNTAINS ABOVE 5000 FEET. ANOTHER STORM SYSTEM IS EXPECTED FRIDAY...BRINGING LIGHT TO MODERATE RAIN...MOUNTAIN SNOW...AND STRONG WINDS TO THE AREA. THIS STORM WILL MOVE OFF TO THE EAST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Apr 7, 9:57 PM PDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 PM PDT TUE APR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM NON-TSTM WND GST 7 SE LUCERNE VALLEY 34.37N 116.87W
04/07/2009 M61 MPH SAN BERNARDINO CA TRAINED SPOTTER
PEAK GUST 61 MPH, NO DAMAGE REPORTED.
&&
BMNearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.